Alert archive / Ohio / Special Marine Warnings in 2021
Special Marine Warning 67, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Aug 25, 2021, 2:55 AM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 2:55 AM EDT (06:55 UTC)
- Expired
- Aug 25, 2021, 4:00 AM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Cleveland radar (KCLE), 43 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3040 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WHUS51 KCLE 250655
SMWCLE
LEZ144-145-164-165-250800-
/O.NEW.KCLE.MA.W.0067.210825T0655Z-210825T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
255 AM EDT Wed Aug 25 2021
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore and Open waters from The Islands OH to Avon Point OH...
* Until 400 AM EDT.
* At 254 AM EDT, strong thunderstorms were located along a line
extending from 6 nm northwest of Huron to 13 nm southwest of
Western Vermilion to 17 nm south of Sandusky Bay, moving east at 25
knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Western Vermilion, Huron, Lorain Harbor and Vermilion.
LAT...LON 4138 8255 4140 8268 4152 8270 4168 8241
4168 8238 4185 8201 4161 8199 4150 8203
4146 8213 4138 8246
TIME...MOT...LOC 0654Z 248DEG 24KT 4147 8264 4130 8263 4121 8272
HAIL...0.00IN
WIND...>34KTS
$$2 follow-up statements
343
FZUS71 KCLE 250746
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
346 AM EDT Wed Aug 25 2021
LEZ164-250755-
/O.CAN.KCLE.MA.W.0067.000000T0000Z-210825T0800Z/
346 AM EDT Wed Aug 25 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Open waters from The Islands OH to Vermilion OH...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
LAT...LON 4143 8248 4151 8238 4171 8200 4161 8199
4150 8203 4146 8213 4138 8246
TIME...MOT...LOC 0745Z 248DEG 24KT 4159 8223 4142 8222 4134 8231
$$
LEZ144-145-165-250800-
/O.CON.KCLE.MA.W.0067.000000T0000Z-210825T0800Z/
346 AM EDT Wed Aug 25 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 400 AM EDT...
For the following areas...
Nearshore waters from The Islands OH to Avon Point OH...
Open waters from Vermilion OH to Avon Point OH...
At 345 AM EDT, strong thunderstorms were located along a line
extending from 10 nm northwest of Avon Point to near Lorain Harbor to
near Vermilion, moving east at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Western Vermilion, Lorain Harbor and Vermilion.
LAT...LON 4143 8248 4151 8238 4171 8200 4161 8199
4150 8203 4146 8213 4138 8246
TIME...MOT...LOC 0745Z 248DEG 24KT 4159 8223 4142 8222 4134 8231
HAIL...0.00IN
WIND...>34KTS
$$010
FZUS71 KCLE 250804
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
404 AM EDT Wed Aug 25 2021
LEZ144-145-165-250814-
/O.EXP.KCLE.MA.W.0067.000000T0000Z-210825T0800Z/
404 AM EDT Wed Aug 25 2021
...THE SPECIAL MARINE WARNING EXPIRED AT 400 AM EDT...
The affected areas were...
Nearshore waters from The Islands OH to Avon Point OH...
Open waters from Vermilion OH to Avon Point OH...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
LAT...LON 4143 8248 4151 8238 4171 8200 4161 8199
4150 8203 4146 8213 4138 8246
TIME...MOT...LOC 0804Z 248DEG 24KT 4163 8211 4146 8210 4138 8219
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Aug 25, 1:50 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 25, 1:50 AM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 150 AM EDT Wed Aug 25 2021 .SYNOPSIS... High pressure over the Ohio Valley this afternoon will slide east on Wednesday as a weak trough will move through the lower Great Lakes region. A cold front will move through the area on Thursday afternoon and stall south of the area for the end of the week. && .NEAR TERM /THROUGH TODAY/... Still maintaining lower confidence with the forecast heading through the night and much of the day tomorrow, but introduced some higher precip chances across the area tonight and tomorrow morning. Hi-res models still not quite resolving the ongoing convection, but are generally in agreement with some showers and storms entering the western part of the area around 08Z in a weakening state. Focus will be on a more coherent MCV that looks to be near the southern tip of Lake Michigan, which will likely be the driving factor for precip chances overnight and through the day tomorrow. Will need to watch the evolution of this feature for honing down timing of precip chances, but went with a more broad brushed low chance/slight chance pop through the night into much of Wednesday across the central/western half of the forecast area. Original discussion... For Wednesday, all attention turns to this afternoon's convection across Wisconsin and Iowa. These storms should fade away across Michigan this evening, but additional convection continues to develop to the west. For now, it seems that the forecast area will see some remnant cloud cover, if not a shower or two enter the region around daybreak from this complex. Any remnant clouds or convection will have large implications on the forecast for Wednesday as an early cool off may taper high temperatures a bit or showers across the area could increase in coverage as diurnal heating could re- energize convection. With that, have maintained the chance PoPs for Wednesday. Have temperatures into the 90s across much of the area and with dew points in the 70s, heat index values will be in the upper 90s to lower 100s. However, if these remnant clouds and convection enter the region, the forecast is too warm and the area may escape the need for a heat advisory. With that, will allow for another model cycle to evaluate trends before issuing a new heat advisory. Especially as there is uncertainty with how far east one is needed. Another wave will move through the upper ridge on Wednesday night and more scattered showers and storms are expected on Wednesday night. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... Overall pattern shifting from a nearly zonal flow to amplification of the upper level ridge over the eastern United States. This will be in response to a shortwave trough diving into the Pacific Northwest during this period. A weak shortwave and associated positive vorticity maximum will move east across the local area Thursday morning along with a surface cold front. The cold front will settle in across the area for the weekend as a stationary front. Moisture along the front will linger through the period and with day time heating and instability, can't rule out a chance for showers and thunderstorms through this period. Temperatures show no signs of giving up the heat as forecast area remains in the warm and moist air mass. Slight difference may be noted along the immediate lakeshore, otherwise it will be quite warm. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A vigorous trough will begin to dive into the Pacific Northwest during the first part of the weekend resulting in further amplification of the upper level ridge over the eastern half of the United States. This will force a surface stationary front, poised to be situated over the local area Friday night, to move northeast as a warm front Saturday morning. This will allow the push of warm and humid air into the forecast area to reinforce the air mass already in place. As the shortwave trough moves east through Canada, a resultant surface low pressure system will move east as well. A trailing cold front is progged to move east across the area Monday where it appears to stall through Tuesday. Eventually, the stationary front begins to wash out and the air mass to the north of the front begins to modify and warm. HIgh pressure will slide east across the lower Great Lakes Tuesday as well. After the front moves south into the area, the threat for showers and thunderstorms will linger with the presence of the front. Extreme north could very well wind up being dry Monday if the moisture pushes far enough south. As cooler air settles into the area behind the front, should see temperatures drop only a few degrees during this period. && .AVIATION /06Z Wednesday THROUGH Sunday/... An area of scattered showers and thunderstorms in a weakening state is progressing east across Indiana, southern Michigan and into northwest Ohio. These should impact KTOL and KFDY through the next few hours, with some potential to be near KMFD, KCLE, and KCAK by 12Z, though there is a little less certainty with those TAF sites. The forecast beyond 12Z is very uncertain given the fact that there is little forcing driving the evolution of storms across the area. The general idea though is for some amount of additional scattered convection late this morning through the afternoon/evening hours with greatest storm potential through the day with greatest chance for storms between 12-18Z towards KTOL, KFDY, KMFD, and KCLE, and then 18-00Z for KCAK and KYNG. Lower potential for showers overnight. Patchy fog could start to develop after 04Z depending on where rain fell during the daytime hours. Wind forecast is generally light through the TAF period, though actual wind will probably be more chaotic with influences from outflow boundaries and thunderstorms. Gusty winds will be possible with thunderstorms through the TAF period. Outlook...Non-VFR possible with isolated to scattered showers and thunderstorms Wednesday afternoon through Saturday. && .MARINE... Virtually no wind issues on the lake during the next 5 days as winds are quite variable at around 5 knots or less. Only very minor issue is the development of a lake breeze along the lakeshore but even the wind is expected to remain light. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Greenawalt/Sefcovic SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Saunders MARINE...Lombardy
Hazardous weather outlook, Aug 24, 3:46 AM EDT, 23 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 346 AM EDT Tue Aug 24 2021 OHZ003-006>008-017-018-250800- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca- 346 AM EDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indices of 100 or greater will be possible again Wednesday afternoon. Heat indices in the mid to upper 90s to near 100 will be possible during the afternoon hours Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>014-019>023-027>033-036>038-047-089-PAZ001>003-250800- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- 346 AM EDT Tue Aug 24 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Heat indices in the 90s are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indices in the mid to upper 90s to near 100 will be possible Wednesday afternoon, especially for northern Ohio. Heat indices in the 90s will be possible during the afternoon hours Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-250800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 346 AM EDT Tue Aug 24 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:01 AM EDT | Special Weather Statement | CLE | Erie, Huron | 59 min |
| Aug 25, 3:11 AM EDT | Heat Advisory | CLE | Hancock, Lucas, Wood | 15 hr |
| Aug 25, 3:37 AM EDT | Special Weather Statement | CLE | Hancock, Wood | 53 min |
| Aug 25, 4:33 AM EDT | Special Weather Statement | CLE | Lucas, Sandusky | 42 min |
| Aug 25, 4:59 AM EDT | Special Marine Warning | CLE | 91 min | |
| Aug 25, 5:08 AM EDT | Special Weather Statement | CLE | Huron, Seneca | 37 min |
| Aug 25, 5:17 AM EDT | Special Weather Statement | CLE | Huron | 28 min |
| Aug 25, 5:47 AM EDT | Special Weather Statement | CLE | Huron | 43 min |
| Aug 25, 5:55 AM EDT | Areal Flood Advisory | CLE | Ashland, Huron, Richland | 3 hr |
| Aug 25, 6:30 AM EDT | Special Weather Statement | CLE | Cuyahoga, Lorain, Medina | 90 min |
| Aug 25, 6:33 AM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 25, 7:01 AM EDT | Areal Flood Advisory | CLE | Lorain | 3 hr |
| Aug 25, 9:18 AM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 25, 10:27 AM EDT | Areal Flood Advisory | CLE | Erie, Ottawa, Sandusky, Wood | 3 hr |
| Aug 25, 11:54 AM EDT | Areal Flood Advisory | CLE | Crawford, Erie, Huron, Richland, Seneca | 3 hr |
| Aug 25, 3:10 PM EDT | Special Weather Statement | CLE | Trumbull | 50 min |
| Aug 25, 3:28 PM EDT | Areal Flood Advisory | CLE | Trumbull | 25 min |
| Aug 25, 3:53 PM EDT | Flash Flood Warning | CLE | Trumbull | 3 hr |
| Aug 25, 4:27 PM EDT | Areal Flood Advisory | CLE | Crawford | 3 hr |
Nearby
Special Marine Warnings in Ohio, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.